MAUDE Adverse Event Report: ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUT 18IN(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 1162H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: the needle was retrieved during the original procedure.The original excision (about 2-3cm) was reopened to extract the needle which was intact.There will have been a minor amount of additional soft tissue trauma when extracting the needle and re-suturing.These additional actions probably added no more than 10 minutes to the procedure time.There were no other clinical consequences.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a skin procedure / excision of a mole on (b)(6) 2024 and suture was used.During the procedure, the external (non-soluble) suture detached completely from the needle.Wound had to reopened in order to identify and extract needle.Immediate action taken: patient informed, and apologies offered.Procedure completed.No adverse patient consequences were reported.Additional information was requested.

Brand Name
ETHILON SUT 18IN(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18596287
Report Number2210968-2024-00722
Device Sequence Number12477134
Product Code GAR
UDI-Device Identifier10705031239456
UDI-Public10705031239456
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1162H
Device Lot NumberTEBCMR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown